Alert archive / Alabama / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 7, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 25, 2026, 11:00 AM CST for Mobile County, Alabama. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 25, 2026, 11:00 AM CST (17:00 UTC)
- Expired
- Jan 25, 2026, 11:30 AM CST
- In force
- 30 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mobile County, AL
The radar
The Mobile radar (KMOB), 28 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 25, 11:13 AM CST | TSTM WND GST 40 | 6 E Tillmans Corner, AL | 35 knot wind gust at the WeatherFlow Buccaneer Yacht Club marine observation platform. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 434 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.7
The text
As transmitted.
254
WUUS54 KMOB 251700
SVRMOB
ALC097-251730-
/O.NEW.KMOB.SV.W.0007.260125T1700Z-260125T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1100 AM CST Sun Jan 25 2026
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Mobile County in southwestern Alabama...
* Until 1130 AM CST.
* At 1100 AM CST, a severe thunderstorm was located over Bayou La
Batre, moving northeast at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Theodore, Bayou La Batre, Coden, and Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3035 8831 3040 8838 3049 8833 3062 8805
3033 8807
TIME...MOT...LOC 1700Z 238DEG 58KT 3044 8825
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 5:56 AM CST, 5 hours 4 minutes earlier. Its key messages:
- Issued at 551 AM CST Sun Jan 25 2026
- Strong to severe storms are possible today. Frequent wind gusts in excess of 40mph are expected outside of storms with a Wind Advisory in effect this morning into mid afternoon. A High risk of rip currents remains in effect through tonight.
- Bitter cold temperatures are expected tonight and Monday night with overnight temperatures dipping into the teens to lower 20s. Wind chills values both nights could range from as low as the single digits well inland to the teens near the coast. Cold temperatures continue Tuesday night into Saturday night.
- Strong northerly winds will likely create hazardous conditions for small craft from late tonight through early Tuesday morning.
Area forecast discussion, Jan 25, 5:56 AM CST, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
556 AM CST Sun Jan 25 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 551 AM CST Sun Jan 25 2026
- Strong to severe storms are possible today. Frequent wind gusts
in excess of 40mph are expected outside of storms with a Wind
Advisory in effect this morning into mid afternoon. A High
risk of rip currents remains in effect through tonight.
- Bitter cold temperatures are expected tonight and Monday night
with overnight temperatures dipping into the teens to lower
20s. Wind chills values both nights could range from as low as
the single digits well inland to the teens near the coast. Cold
temperatures continue Tuesday night into Saturday night.
- Strong northerly winds will likely create hazardous conditions
for small craft from late tonight through early Tuesday
morning.
&&
.DISCUSSION...
Issued at 1143 PM CST Sat Jan 24 2026
Isolated to scattered showers continue across the area. Shower and
thunderstorm coverage will increase through daybreak, with
isolated strong to severe storms becoming possible along and ahead
of a cold front through mid afternoon. In the wake of the front,
bitterly cold temperatures follow as the forecast dries out
through the rest of the week.
As we head through daybreak, isolated to scattered showers and
storms are expected to increase in coverage as a shortwave moves
across the area. A pre-frontal trough over the western FL
panhandle into south-central AL will serve as a focus for
development near daybreak. Surface based instability will be
generally near or below 500j/kg, but elevated instability
may exceed 500j/kg. Given large, curved hodographs with deep layer
shear values nearing 60 knots, and mostly straight line hodographs
above the 1km layer where storms will be rooted, the potential
will exist for some elevated supercells capable of producing large
hail as the primary threat initially. As instability increases
through mid to late morning, surface based thunderstorms will
begin increasingly likely. Hazards will likely shift from the hail
threat to more of a damaging wind and isolated tornado threat.
There is the chance for some isolated supercells ahead of a QLCS,
but the main show will likely come from the QLCS itself as it
bulldozes its way through the area. Forecast guidance has steadily
sped up the forward progression of this, with the QLCS maturing
as it approaches the I-65 corridor by late morning and exiting the
forecast area no later than mid afternoon. Given a very strong
850mb jet of 50 to 55kts the QLCS will probably be able to
transfer down damaging wind gusts in excess of 60mph. Hodographs
start to elongate and lose curvature with time, but ample low
level SRH approaching 300m2/s2 should allow for at least a low end
threat for a tornado or two within the QLCS itself and in
association with any supercells ahead of it.
Prior to the frontal passage there is the expectation for frequent
strong wind gusts above 40mph areawide outside of any showers or
storms. This is thanks to the aforementioned strong low level
winds above the surface between 925 and 850mb in conjunction with
adequate mixing of the boundary layer. Given this expectation, a
Wind Advisory has been issued for the entire area starting around
daybreak and running through mid afternoon.
In the wake of the front, attention turns to bitterly cold
temperatures. Overnight lows fall into the upper teens to middle
20's for most locations, but winds remain strong allowing for very
cold wind chills in the 5 to 15 degree range areawide. An Extreme
Cold Warning has been issued beginning at midnight tomorrow night
through late Monday morning. The expectation is for bitterly cold
temperatures to remain in the area Monday night as lows dip into
the middle to upper teens for most locations. Winds will be a
little more relaxed as high pressure starts to settle in, but wind
chills will still fall into the 8 to 15 degree range. Given this,
have opted to go forth with another Extreme Cold Watch for Monday
night into mid Tuesday morning. Cold weather will remain
throughout the rest of the week as lows fall into the lower to
middle 20's each night with wind chills persisting in the teens to
lower 20's each night. Cold Weather Advisories will likely be
needed each night throughout the rest of the week. Afternoon highs
will remain cold in the 30's and 40's Monday and middle 40's to
lower 50's Tuesday through Friday. A High Risk of rip currents
continues for AL and FL panhandle beaches through Sunday night.
MM/25
&&
.AVIATION...
(12Z TAFS)
Issued at 551 AM CST Sun Jan 25 2026
Mostly IFR to MVFR ceilings will prevail this morning as a line of
strong to possibly severe thunderstorms approaches from the west
by mid morning and reaching the I-65 corridor by mid-day. Winds
will be strong out of the south ahead of the storms with frequent
gusts to around 35 to 40 knots. Some low level wind shear will be
possible across southcentral Alabama this afternoon with roughly
45 knots of southwesterly shear at 2000ft will be present. Storms
will be possible of damaging wind gusts up to 60 mph. Behind the
front, winds will quickly turn out of the northwest and remain
strong into the overnight hours. BB-8
&&
.MARINE...
Issued at 1143 PM CST Sat Jan 24 2026
Light to moderate southeasterly flow prior to daybreak quickly
becomes strong southerly flow this morning. Winds switch to the
northwest late this afternoon into the evening hours as a cold front
moves through. A strong offshore flow develops tonight, gradually
diminishing Monday night into Tuesday. Occasional gusts to gale
force are possible mainly well offshore today into Monday evening.
A Small Craft Advisory remains in effect through early Tuesday
morning. MM/25
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 72 25 42 19 / 100 20 0 0
Pensacola 72 28 44 23 / 100 50 0 0
Destin 72 31 47 27 / 90 70 0 0
Evergreen 71 23 41 18 / 100 30 0 0
Waynesboro 68 20 39 15 / 100 0 0 0
Camden 70 20 38 16 / 100 10 0 0
Crestview 74 27 43 18 / 100 60 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 3 PM CST this afternoon for ALZ051>060-
261>266.
Extreme Cold Warning from midnight tonight to noon CST Monday
for ALZ051>060-261>266.
Extreme Cold Watch from late Monday night through Tuesday
morning for ALZ051>060-261>266.
High Rip Current Risk through late tonight for ALZ265-266.
FL...Wind Advisory until 3 PM CST this afternoon for FLZ201>206.
Extreme Cold Warning from midnight tonight to noon CST Monday
for FLZ201>206.
Extreme Cold Watch from late Monday night through Tuesday
morning for FLZ201>206.
High Rip Current Risk through late tonight for FLZ202-204-206.
MS...Wind Advisory until 3 PM CST this afternoon for MSZ067-075-076-
078-079.
Extreme Cold Warning from midnight tonight to noon CST Monday
for MSZ067-075-076-078-079.
Extreme Cold Watch from late Monday night through Tuesday
morning for MSZ067-075-076-078-079.
GM...Small Craft Advisory until midnight CST Monday night for
GMZ630>632.
Small Craft Advisory until midnight CST Monday night for
GMZ633>636.
Small Craft Advisory until 7 AM CST Tuesday for GMZ650-670.
Small Craft Advisory until 7 AM CST Tuesday for GMZ655-675.
&&In the hours before
Special weather statement, Jan 25, 10:30 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
1030 AM CST Sun Jan 25 2026
ALZ052-053-055-059-261-262-251730-
Clarke AL-Baldwin Inland AL-Monroe AL-Escambia AL-Washington AL-
Mobile Inland AL-
1030 AM CST Sun Jan 25 2026
...A STRONG THUNDERSTORM WILL IMPACT MONROE...NORTHERN MOBILE...
NORTHWESTERN BALDWIN...SOUTHEASTERN WASHINGTON...WESTERN ESCAMBIA AND
SOUTHEASTERN CLARKE COUNTIES THROUGH 1130 AM CST...
At 1029 AM CST, Doppler radar was tracking a strong thunderstorm 12
miles east of McIntosh, or 16 miles south of Jackson, moving east at
45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Saraland, Bay Minette, Monroeville, Satsuma, Creola, Frisco City,
Chunchula, Stockton, McCullough, Peterman, Axis, Uriah, Calvert,
Mount Vernon, Excel, Beatrice, Vredenburgh, I65 And AL 225, Movico,
and Poarch Creek Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3183 8702 3079 8774 3082 8833 3183 8755
TIME...MOT...LOC 1629Z 272DEG 40KT 3127 8782
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jan 25, 10:36 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
1036 AM CST Sun Jan 25 2026
ALZ261-263>265-251730-
Mobile Coastal AL-Baldwin Central AL-Mobile Inland AL-
Mobile Central AL-
1036 AM CST Sun Jan 25 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MOBILE AND WEST CENTRAL
BALDWIN COUNTIES THROUGH 1130 AM CST...
At 1036 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Semmes to Gautier. Movement was east at 35
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Theodore, Chickasaw, Spanish Fort, Grand Bay, Bayou La
Batre, Dauphin Island, Stapleton, Semmes, Tanner Williams, I65 And
I165, Coden, Mobile Regional Airport, I65 And AL 158, and I10 And
I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8841 3038 8840 3073 8841 3082 8833
3081 8802 3079 8797 3079 8774 3023 8807
3022 8832
TIME...MOT...LOC 1636Z 270DEG 29KT 3080 8830 3038 8866
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jan 25, 10:52 AM CST, 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
1052 AM CST Sun Jan 25 2026
ALZ054>059-FLZ201-251745-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Escambia AL-Crenshaw AL-
Escambia Inland FL-
1052 AM CST Sun Jan 25 2026
...STRONG THUNDERSTORMS WILL IMPACT BUTLER...EASTERN MONROE...
NORTHWESTERN CRENSHAW...ESCAMBIA...SOUTHEASTERN WILCOX...CONECUH AND
NORTH CENTRAL ESCAMBIA COUNTIES THROUGH 1145 AM CST...
At 1052 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles north of Pine Apple to near Stockton.
Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Atmore, Greenville, Brewton, Evergreen, Flomaton, East Brewton,
Georgiana, McKenzie, Castleberry, Repton, Pine Apple, Pollard,
Riverview, I65 And US 84, I65 And CR 1, I65 And AL 113, and I65 And
AL 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 PM CST for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3152 8660 3152 8670 3144 8670 3142 8667
3100 8694 3098 8759 3100 8761 3197 8694
3197 8632
TIME...MOT...LOC 1652Z 269DEG 37KT 3194 8702 3101 8781
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 10:38 PM CST | Extreme Cold Watch | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 36 hr |
| Jan 24, 10:38 PM CST | Extreme Cold Warning | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 37 hr |
| Jan 24, 10:38 PM CST | Wind Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 15 hr |
| Jan 25, 10:30 AM CST | Special Weather Statement | MOB | Monroe | 60 min |
| Jan 25, 10:36 AM CST | Special Weather Statement | MOB | Mobile | 54 min |
| Jan 25, 10:42 AM CST | Special Marine Warning | MOB | 63 min | |
| Jan 25, 10:52 AM CST | Special Weather Statement | MOB | Butler, Conecuh, Escambia | 53 min |
| Jan 25, 11:12 AM CST | Special Weather Statement | MOB | Baldwin | 48 min |
| Jan 25, 11:31 AM CST | Special Weather Statement | MOB | Covington, Crenshaw | 74 min |
| Jan 25, 11:42 AM CST | Special Marine Warning | MOB | 78 min | |
| Jan 25, 12:20 PM CST | Special Marine Warning | MOB | 85 min | |
| Jan 25, 1:09 PM CST | Special Marine Warning | MOB | 81 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.